Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Tychonoff expansions by independent families

Author: Wanjun Hu
Journal: Proc. Amer. Math. Soc. 131 (2003), 3607-3616
MSC (2000): Primary 54A25, 05D05; Secondary 54B99
Published electronically: February 24, 2003
MathSciNet review: 1991775
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A method for Tychonoff expansions using independent families is introduced. Using this method we prove that every countable Tychonoff space which admits a partition into infinitely many open-hereditarily irresolvable dense subspaces has a Tychonoff expansion that is $\omega$-resolvable but not strongly extraresolvable. We also show that, under Luzin's Hypothesis ( $2^{\omega_1} = 2^\omega$), there exists an $\omega$-resolvable Tychonoff space of size $\omega_1$ which is not maximally resolvable.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 54A25, 05D05, 54B99

Retrieve articles in all journals with MSC (2000): 54A25, 05D05, 54B99

Additional Information

Wanjun Hu
Affiliation: Department of Mathematics, Wesleyan University, Middletown, Connecticut 06459
Address at time of publication: Department of Mathematics and Computer Science, Albany State University, Albany, Georgia 31705

PII: S 0002-9939(03)06660-7
Keywords: Independent family, KID-expansion, Luzin's Hypothesis, resolvable space
Received by editor(s): October 5, 2001
Received by editor(s) in revised form: June 3, 2002
Published electronically: February 24, 2003
Additional Notes: The author thanks Dr.\ W.W.\ Comfort for invaluable guidance in his Ph.D study, and the Mathematics Department of Wesleyan University for generous support
Communicated by: Alan Dow
Article copyright: © Copyright 2003 American Mathematical Society